Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 21, 2019, 8:25 AM CDT for Jones County, Mississippi. It took effect at Apr 21, 2019, 8:29 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2019, 8:25 AM CDT (13:25 UTC)
- In effect from
- Apr 21, 2019, 8:29 PM CDT
- Expired
- Apr 23, 2019, 10:21 AM CDT
- In force
- 38 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 14.02 ft at Apr 22, 2019, 6:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
604
WGUS44 KJAN 211325
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
825 AM CDT Sun Apr 21 2019
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-221925-
/O.NEW.KJAN.FL.W.0101.190422T0936Z-190424T1424Z/
/LURM6.1.ER.190422T0936Z.190423T0600Z.190424T0224Z.NO/
825 AM CDT Sun Apr 21 2019
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tallahala Creek At Laurel
* from late tonight to Wednesday morning.
* At 7:45 AM Sunday the stage was 11.2 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage early tomorrow and
will continue to rise to near 14.0 feet early Tuesday morning.
* Flood history...This crest compares to a previous crest of 14.0 feet
on Apr 16 2016.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Tallahala Creek
Laurel 13 11.2 Sun 08 AM 13.2 13.8 12.3 14.0 01 AM 04/23
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$4 follow-up statements
254
WGUS84 KJAN 220130
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
830 PM CDT Sun Apr 21 2019
...The Flood Warning continues for the following river in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC067-230730-
/O.EXT.KJAN.FL.W.0101.190422T0129Z-190423T2100Z/
/LURM6.1.ER.190422T0113Z.190422T1200Z.190423T0900Z.NO/
830 PM CDT Sun Apr 21 2019
The Flood Warning continues for
The Tallahala Creek At Laurel
* from this evening to Tuesday afternoon.
* At 7:45 PM Sunday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage this evening and
will continue to rise to near 14.0 feet tomorrow morning.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Tallahala Creek
Laurel 13 12.9 Sun 08 PM 14.0 12.8 10.4 14.0 07 AM 04/22
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$760
WGUS84 KJAN 221458
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
958 AM CDT Mon Apr 22 2019
...The Flood Warning continues for the following rivers in
Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-232058-
/O.EXT.KJAN.FL.W.0101.000000T0000Z-190424T0600Z/
/LURM6.1.ER.190422T0103Z.190422T1145Z.190423T1800Z.NO/
958 AM CDT Mon Apr 22 2019
...Flood Warning extended until late Tuesday night...
The Flood Warning continues for
The Tallahala Creek At Laurel
* until late Tuesday night.
* At 9:45 AM Monday the stage was 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Tallahala Creek
Laurel 13 14.0 Mon 10 AM 13.3 12.1 10.1 CRESTING
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$059
WGUS84 KJAN 230109
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
809 PM CDT Mon Apr 22 2019
...The Flood Warning continues for the following river in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. River
forecasts in the Tombigbee River Basin have an additional 48 hours of
rainfall added. Rainfall amounts greater than forecast may take the
rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC067-231800-
/O.EXT.KJAN.FL.W.0101.000000T0000Z-190423T1800Z/
/LURM6.1.ER.190422T0103Z.190422T1145Z.190423T0600Z.NO/
809 PM CDT Mon Apr 22 2019
The Flood Warning continues for
The Tallahala Creek At Laurel
* until Tuesday afternoon.
* At 7:45 PM Monday the stage was 13.4 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage just after midnight tonight.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Tallahala Creek
Laurel 13 13.4 Mon 08 PM 12.7 11.4 9.8 Falling
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$634
WGUS84 KJAN 231521
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1021 AM CDT Tue Apr 23 2019
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecast rainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-231551-
/O.CAN.KJAN.FL.W.0101.000000T0000Z-190423T1800Z/
/LURM6.1.ER.190422T0103Z.190422T1145Z.190423T0645Z.NO/
1021 AM CDT Tue Apr 23 2019
The Flood Warning is cancelled for
The Tallahala Creek At Laurel.
* At 9:45 AM Tuesday the stage was 12.4 feet.
* The river fell below flood stage at 1:45 AM Tuesday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 11.2 feet tomorrow
morning.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Tallahala Creek
Laurel 13 12.4 Tue 10 AM 11.2 9.2 7.4 FALLING
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:40 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 21, 6:40 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Jackson MS 640 AM CDT Sun Apr 21 2019 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: VFR conditions and mostly light wind will prevail through the forecast period. /EC/ && .DISCUSSION... Today through tonight...very nice weather for outdoor activities is expected today. Surface high pressure will shift east of the ArkLaMiss region while mid/upper level heights begin to rise, and the result will be warmer temperatures under the late April sun and as surface winds become more southerly. Clear skies tonight will allow temperatures to bottom out in the upper 40s over eastern MS. /EC/ Monday into next weekend... Admirable weather conditions will exist to begin the work week with temperatures returning to near to slightly above their seasonal averages with no rain chances. Highs will range from the upper 70s to lower 80s on Monday through Wednesday with lows falling into the 50s and 60s. Moisture values will begin to increase as we get closer to mid week as the upper ridge over the SE dampens and the surface high moves east of the ArkLaMiss, resulting in return flow from the Gulf. However, noteworthy rain and storm chances will hold off until late Wednesday into Thursday as the next storm system approaches the region from the west. Latest 00Z global model runs have come into slightly better agreement with the next system, with the GFS and Canadian now leaning towards the Euro's more consistent solution of an upper closed low forming over the Southern Plains and eventually making it's way across the Lower Mississippi River Valley and impacting our region late Wednesday into early Friday. Unfortunately, this more dynamic solution supports an increased risk for severe weather somewhere along northwestern to northcentral Gulf Coast region. Although temporal consensus among the GFS and Euro is good considering we're this far out, the possible wavering in timing solutions leading up to this event makes it difficult to project where the best threat of severe weather will develop at this point. However, the current solutions would keep the best severe threat to the west of our region due to the weakening of the upper system as it progresses eastward towards the ArkLaMiss and beyond. There are also several other detractors to the severe threat in our region such as unimpressive shear values. There is still more confidence in this system providing widespread heavy rainfall that could lead to expounded flooding concerns than the severe threat at this point. The focus of subsequent forecasts will remain on this time period. Models are also in agreement of upper ridging building over the the eastern half of the US in the wake of this system, providing a return to quieter weather by next weekend. && .PRELIMINARY POINT TEMPS/POPS... Jackson 79 50 80 54 / 0 0 1 2 Meridian 80 49 81 52 / 0 0 0 2 Vicksburg 77 52 79 56 / 0 0 1 2 Hattiesburg 79 47 82 52 / 0 0 1 2 Natchez 78 51 80 56 / 0 0 1 2 Greenville 78 55 78 58 / 0 0 1 3 Greenwood 77 53 80 57 / 0 0 1 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/EC
Hazardous weather outlook, Apr 21, 4:08 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 408 AM CDT Sun Apr 21 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 408 AM CDT Sun Apr 21 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.